Oklahoma, 2004Damaging Wind in Oklahoma, November 1, 2004
November 1, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 1, 4:16 AM CST, 29 minutes earlier.
Area forecast discussion, Nov 1, 4:16 AM CST, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CST MON NOV 1 2004
.DISCUSSION...
MCS MOVING INTO NE TX/SE OK ONLY MAKING EASTWARD PROGRESS OF 10 TO
15 MPH. AT FIRST GLANCE APPEARED THAT MUCH OF NORTH LA AND PORTIONS
OF SW AR...EAST OF INTERSTATE 30...WUOLD BE OUT OF THE WOODS FOR
FLOOD WATCH. HOWEVER...DEVELOPMENT TO THE EAST OF MCS HAS OCCURRED
AND SPREADING QUICKLY NORTH. THIS ACTIVITY SHOULD REACH PORTIONS OF
EXTREME NW LA BEFORE DAYBREAK. FOR SIMPLICITY...HAVE EXPANDED FLOOD
WATCH FOR TODAY FOR ALL OF CWA. WILL LET DAY SHIFT DECIDE WHETHER TO
SHAVE OFF WESTERN PORTIONS AND/OR EXTEND REMAINDER INTO NIGHTTIME.
UPPER LEVEL DIVERGENCE FIELDS PRESENT A TIGHT FOCUS FOR STRONG UPWARD
MOTION TODAY. NOT QUITE AS CONTINUOUS STARTING TONIGHT...BUT STILL
IMPRESSIVE. LEFT IN MENTION OF HEAVY RAIN INTO TUESDAY FOR MAINLY LA
PORTIONS. SHOULD ALSO SEE AN INCREASING THREAT OF SEVERE STORMS THIS
AFTERNOON. AR PORTIONS PROBABLY NEED TO BE WATCHED THE CLOSEST. LZK
0Z SOUNDING WITH VERY STRONG LOW LEVEL SHEAR...ALTHOUGH AM UNABLE TO
FIND ANYTHING SIMILAR ON PROFILER DATA IN AREA.
MODELS...PARTICARLY GFS...SLOWING THINGS DOWN. NGM ACTUALLY SIMILAR
TO GFS...AT LEAST WITH RESPECT TO TIMING OF SYSTEM. UPPER LOW FINALLY
MAKES MOVE TOWARDS OH RIVER VALLEY ON WEDNEDAY...LEAVING SURFACE HIGH
WELL BACK INTO WEST TX. LEFT IN LIKELY POPS FAR EAST TUESDAY NIGHT...
WITH SOME WRAPAROUND NORTHERN SECTIONS INTO WEDNESDAY MORNING.
HOWEVER...BRING DRY SLOT INTO EAST TX TUESDAY EVENING. EVEN WITH
SPREADING CONVECTION EARLY THIS MORNING...WITH TEMPERATURES
CURRENTLY IN THE LOWER TO MID 70S...WENT WITH AFTERNOON HIGHS IN THE
UPPER 70S TO AROUND 80.
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 64 71 51 / 100 80 40 20
MLU 81 67 73 55 / 80 80 60 60
DEQ 76 57 62 48 / 100 60 40 40
TXK 77 60 66 50 / 100 60 40 40
ELD 79 62 68 51 / 100 80 40 60
TYR 78 60 67 48 / 100 60 40 0
GGG 78 62 70 49 / 100 60 40 20
LFK 79 65 74 50 / 100 70 60 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH IN EFFECT TODAY FOR ALL ZONES.
LA...FLOOD WATCH IN EFFECT TODAY FOR ALL ZONES.
OK...FLOOD WATCH IN EFFECT TODAY FOR ALL ZONES.
TX...FLOOD WATCH IN EFFECT TODAY FOR ALL ZONES.
&&
07
Hazardous weather outlook, Oct 31, 12:00 PM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN OCT 31 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN OCT 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
LATE TONIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE AND INTENSITY ACROSS THE INTERSTATE 30 CORRIDOR OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS. AFTER
MIDNIGHT...LOCALLY HEAVY RAINFALL WILL LIKELY DEVELOP ACROSS THIS
REGION...WHICH MAY LEAD TO FLOODING PROBLEMS. INTERESTS IN AND AROUND
THE GLOVER RIVER BASIN OF SOUTHEAST OKLAHOMA SHOULD TAKE PRECAUTIONS
TO MOVE TO HIGHER GROUND BEFORE THE HEAVY RAINFALL SETS IN OVERNIGHT.
SOME ISOLATED STORMS COULD BECOME SEVERE LATE TONIGHT AS WELL...
PRODUCING STRONG AND DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES...AGAIN MAINLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR
OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A LINEAR LINE OF THUNDERSTORMS WILL PROPAGATE EASTWARD THROUGH THE
FOUR STATE REGION DURING THE DAY MONDAY. LOCALLY HEAVY RAINFALL IS
EXPECTED WITH THESE THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AND EXTREME NORTHERN LOUISIANA DURING THE DAY
MONDAY. HIGH WINDS...HAIL AND ISOLATED TORNADOES WILL ALL BE POSSIBLE
AHEAD OF AND EMBEDDED IN THE LINE OF THUNDERSTORMS MONDAY. SHOWERS AND
THUNDERSTORMS WILL LIKELY CONTINUE THROUGH MONDAY NIGHT INTO EARLY
TUESDAY ACROSS MUCH OF THE REGION BEFORE ENDING LATE ON TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED AS EARLY AS LATE THIS EVENING...BUT ESPECIALLY
LATE TONIGHT AS STORMS MAY BECOME SEVERE ACROSS PORTIONS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT.
Thunderstorm Wind, McCurtain
- When
- November 1, 4:45 AM CST
- Where
- McCurtain County, 15 mi NE of Idabel
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $90,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.050, -94.650
THUNDERSTORM WINDS DESTROYED BARNS...OVERTURNED A TRAILER HOUSE AND DID MINOR DAMAGE TO OTHER BUILDINGS EAST OF IDABEL.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
- Winter Storm in Colorado, November 1, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432363.